Hail, Childress
- When
- December 6, 12:00 PM CST
- Where
- Childress County, Childress
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.417, -100.200
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Dec 6, 4:03 AM CST, 7 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 403 AM CST MON DEC 6 2004 .SHORT TERM... ACTIVE SYNOPTIC PATTERN IN STORE FOR THE TEXAS SOUTH PLAINS LATER THIS MORNING THROUGH THIS AFTERNOON. A VIGOROUS SHORTWAVE WILL CONTINUE MOVING ACROSS THE DESERT SOUTHWEST AND LOWER FOUR CORNERS REGION THROUGH 12Z. GFS IS THE MODEL OF CHOICE THIS MORNING GIVEN TRACK RECORD ON PREVIOUS SYSTEMS. 06Z ETA A BIT MORE PROGRESSIVE WITH INTENSITY...MOISTURE AND INSTABILITY THAN PREVIOUS RUNS. ALL IN ALL...CONSISTENCY EXISTS FOR A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS. AS THE LOW PROGRESSES EAST...A SIGNIFICANT 500MB JET MAX OF 100 TO 125 KTS WILL ADVECT ACROSS THE TEXAS SOUTH PLAINS THIS MORNING THROUGH 18Z. THE BEST AREA OF SYNOPTIC SCALE LIFT AND INSTABILITY IS EXPECTED ROUGHLY ALONG AND EAST OF THE CAPROCK WHERE SUBSTANTIAL MOISTURE ADVECTION...DECENT LAPSE RATES...GOOD JET DYNAMICS AND POSITIVE CAPE WILL RESIDE. GIVEN THE ANTICIPATED ATMOSPHERIC DYNAMICS ALONG AND EAST OF THE CAPROCK...THUNDERSTORMS ARE POSSIBLE. NOT EXPECTING ANYTHING SEVERE GIVEN THE LACK OF SURFACE HEATING...BUT GENERAL THUNDERSTORMS PRODUCING HEAVY DOWNPOURS AND SOME GUSTY WINDS NOT OUT OF THE QUESTION. AS THE SYSTEM EJECTS NORTH AND EAST OF THE REGION BY LATE AFTERNOON...MOISTURE AXIS WILL SHIFT EAST AND SHOWERS/THUNDERSTORMS WILL DIMINISH FROM WEST TO EAST. RESIDUAL MOISTURE AND LIFT OVER THE EASTERN COUNTIES WILL WARRANT CHANCE POPS THROUGH 00Z. OTHER SECTIONS...SLIGHT CHANCE WILL BE FINE. WEST TO SOUTHWEST WINDS WILL INCREASE BY 18Z AS THE GRADIENT TIGHTENS. SHOULD SEE WINDS ON THE ORDER OF 20 TO 30 MPH ON THE CAPROCK. ALL SECTIONS WILL CLEAR AFTER 00Z AS DRYING TAKES SHAPE. WIDELSKI .LONG TERM... MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH MID WEEK UPPER SYSTEM BEING AN OPEN WAVE IN PROGRESSIVE FLOW. NO SIGNFICANT MOISTURE PROGGED BELOW 500 MB WITH DEEP WESTERLY FLOW BOTH BEFORE AND AFTER TROUGH PASSAGE. CAN POSSIBLY SEE SQUEEZING OUT SOME SPRINKLES IF A LITTLE MID LEVEL MOISTURE IS BROUGHT WITH IT...BUT EVEN THAT IT IS APPEARING MORE UNLIKELY. IT THUS SEEMS PRUDENT TO PULL SLIGHT CHANCE POPS WORDING ATTM...KEEPING A 10 SPOT IN THE POP GRIDS. WILL HAVE A PERIOD OF MOSTLY CLOUDY SKIES GIVEN ABUNDANT CIRRUS ASSOCIATED WITH THE TROUGH. NORTHWESTERLY FLOW BECOMES PREDOMINANT AFTERWARDS AS UPPER RIDGE AMPLIFIES OVER THE WRN CONUS. SERIES OF UPPER VORTS PROGGED FROM NRN PLAINS TO THE GREAT LAKES AND BEYOND LATE WEEK THEN DURING THE WEEKEND SHOULD CARVE OUT DECENT TROUGH OVER THE ERN CONUS...HELP DRIVER A COLD FRONT THROUGH THE FA OVER THE WEEKEND AND SUPPORT IT WITH A GOOD AMOUNT OF SFC HIGH PRESSURE. PREVIOUS FCST HANDLES THIS SCENARIO WELL. NO ADJUSTMENTS MADE ATTM. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 52 30 55 33 / 30 0 0 0 TULIA 53 32 56 34 / 50 10 0 0 PLAINVIEW 56 32 57 35 / 50 10 0 0 LEVELLAND 58 34 57 36 / 50 0 0 0 LUBBOCK 58 33 58 35 / 50 10 0 0 BROWNFIELD 61 35 58 36 / 60 0 0 0 CHILDRESS 60 38 60 37 / 60 10 0 0 SPUR 63 38 59 37 / 70 10 0 0 ASPERMONT 66 41 62 38 / 80 10 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 17/07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 600 AM CST MON DEC 6 2004 TXZ021>044-071200- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 600 AM CST MON DEC 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE AS A STRONG UPPER LEVEL STORM SYSTEM MOVES TOWARD THE AREA FROM THE DESERT SOUTHWEST STATES...SCATTERED TO NUMEROUS NON-SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS BY LATE MORNING AND SPREAD EASTWARD THROUGH THE AFTERNOON. THUNDERSTORMS ARE MOST LIKELY TO OCCUR EAST OF A MEMPHIS TO FLOYDADA TO BROWNFIELD LINE. SMALL HAIL AND GUSTY WINDS MAY BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The Altus AFB radar (KFDR), 112 km away, was scanning. The volume nearest the first event began at 18:01 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, December 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5429651, 5429650.